MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 650-0662
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Necrosis (1971); Pain (1994); Subluxation (4525); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ (b)(6), lot 6911117, g7 pps ltd acet shell 56f.(b)(6), lot 6238870, tprlc xr t1 pps 18x156mm.(b)(6), lot 64849786, 36mm i.D.Size f +5mm offset liner.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported by legal that a patient had an initial right total hip arthroplasty performed approximately four years and three months ago.The patient did well until two years postop when he was moving a box and leaning forward and felt something pop in his hip.Immediate x-rays did not show any acute findings.Three weeks later, the patient presented with progressive pain, squeaking, swelling, and redness in the hip.X-rays showed the femoral head articulating against the cup with poly liner dissociation and subsidence.Elevated crp levels increased concern for infection, so the patient underwent irrigation and debridement with head and liner exchange approximately rwo years ago.During the revision, significant metallosis was identified through a tear in the fascia which tracked down into the hip.Necrotic tissue and pieces of loose poly were removed from the hip.The hip was thoroughly irrigated, and a new head and liner were placed without complications.The initial stem and shell were well positioned and remained intact.Follow up six months post-revision demonstrated full recovery without complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h11.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records confirmed the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23356500
Report Number3002806535-2025-00507
Device Sequence Number8872011
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)301106(10)3043983
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number650-0662
Device Lot Number3043983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/30/2025
03/17/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/27/2025
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceWhite